HealthCareMagic is now Ask A Doctor - 24x7 | https://www.askadoctor24x7.com

Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
159 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Slurred Speech And Body Tremors While On Gabapentin?

my mother has a slipped disk in her back (that s what the hospital thinks). They have her on 600mg of gabapentin 3x a day. As well as perocet and some type of muscle relaxer. She is extremely spaced out, stumbling over her words, no train of thought at all. She is also very shakey. I m extremely worried and was wanting to know if this is normal?
Mon, 26 Feb 2018
Report Abuse
Pathologist and Microbiologist 's  Response
I had seen your mother's medical condition and in can understand your anxiety.

First of all, slipped disk might be due to injury or weakness of vertebrae. This can be confirmed by x-ray and MRI spinal cord. Hope your mother was diagnosed in the same way. Gabapentin will be given in neuropathic pain. Perocet (oxycodone and acetaminophen) is a pain reliever and fever reducer. Muscle relaxants will be given to relax the attached muscles. Up till here it was clear and treatment was relevant to the slipped disk.

The side effects might be due to combination of gabapentin and perocet. So it is advised to use the drugs separately instead of combination. Hope you would recover soon.
I find this answer helpful

Note: For further follow up on related General & Family Physician Click here.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
What Causes Slurred Speech And Body Tremors While On Gabapentin?

I had seen your mother s medical condition and in can understand your anxiety. First of all, slipped disk might be due to injury or weakness of vertebrae. This can be confirmed by x-ray and MRI spinal cord. Hope your mother was diagnosed in the same way. Gabapentin will be given in neuropathic pain. Perocet (oxycodone and acetaminophen) is a pain reliever and fever reducer. Muscle relaxants will be given to relax the attached muscles. Up till here it was clear and treatment was relevant to the slipped disk. The side effects might be due to combination of gabapentin and perocet. So it is advised to use the drugs separately instead of combination. Hope you would recover soon.